Pseudoporphyria E80.25

Author: Prof. Dr. med. Peter Altmeyer

All authors of this article

Last updated on: 29.10.2020

Dieser Artikel auf Deutsch

Definition
This section has been translated automatically.

Polyetiological, blistering skin disease on sun-exposed skin areas, which leads to a porphyria cutanea tarda-like skin appearance without pathological porphyrin chemistry. Blistering is characteristic after bagel injuries, possibly also after sun exposure with subsequent ulcers, hyperkeratosis and scarring.

Occurrence/Epidemiology
This section has been translated automatically.

haemodialysis (in about 16% of patients). Medicines: in 10-12% of children treated with naproxen.

Etiopathogenesis
This section has been translated automatically.

Usually in chronic renal failure, haemodialysis patients or kidney transplant patients. The existence of pseudoporphyria (in dialysis) has been questioned, as some authors have been able to demonstrate an increase in plasma porphyrins (uroporphyrin) in almost all dialysis patients.

Triggered by drugs such as amiodarone, nalidixic acid, diuretics (especially furosemide, bumetanide, thiazides) DADPS, tetracyclines, isotretinoin, 5-fluorouracil, St. John's wort, Ciclosporin A, naproxen (most common drug trigger, manifestation often several months after the start of therapy) is described.

Intensive UV-exposure (solariums) is also discussed as a triggering co-factor.

Clinical features
This section has been translated automatically.

Increased photosensitivity with erythema and burning in the area of exposed skin areas, increased skin vulnerability with post-traumatic blistering, erosions, hyperkeratosis, scars, milia.

Histology
This section has been translated automatically.

Subepidermal blistering as well as perivascular lymphohistiocyte, eosinophil-rich infiltrate.

Differential diagnosis
This section has been translated automatically.

Manifestation of a latent, hereditary porphyria cutanea tarda under dialysis (accumulation of porphyrins, iron as a realisation factor).

Therapy
This section has been translated automatically.

Skin care measures, light protection. In case of drug-induced pseudoporphyria, discontinue the medication in question.

Literature
This section has been translated automatically.

  1. Goerz G et al (1985) Porphyria cutanea tarda (PCT). Z Hautkr 60: 137-146
  2. Green JJ et al (2001) Pseudoporphyria. J Am Acad Dermatol 44: 100-108
  3. Hivnor C et al (2003) Cyclosporine-induced pseudoporphyria. Arch Dermatol 139: 1373-1374
  4. LaDuca JR et al (2002) Nonsteroidal antiinflammatory drug-induced pseudoporphyria: a case series. J Cutan Med Surg 6: 320-326
  5. Maerker JM et al (2001) Naproxen-induced pseudoporphyria. dermatologist 52: 1026-1029
  6. Schad SG et al (2002) Bullae, erosions and scars in the face of 2 girls with idiopathic arthritis. Naproxen-induced pseudoporphyria. dermatologist 53: 51-53
  7. Schaller J (1992) Pseudoporphyria on hemodialysisA histological and immunohistological case study. Z Hautkr 67: 557-562
  8. Senger E et al (1991) Porphyria cutanea uraemica: an obligatory systemic disease in chronic renal failure? dermatologist 42: 764-769
  9. Thivolet J (1979) Pseudoporphyria cutanea tarda in hemodialysis patients. dermatologist 30: 154-157
  10. Tremblay JF et al (2003) Pseudoporphyria associated with hemodialysis treated with N-acetylcysteine. J Am Acad Dermatol 49: 1189-1190
  11. Weidner T (2018) Naproxen-induced pseudoporphyria. J Dtsch Dermatol Ges 16: 88-91

Disclaimer

Please ask your physician for a reliable diagnosis. This website is only meant as a reference.

Authors

Last updated on: 29.10.2020